MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM96200
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
Reportable based on analysis completed january 8, 2019.An intellatip mifi oi ablation catheter was selected for using during an atrial fibrillation ablation procedure.It was reported that after the catheter was inserted, all potentials could not be found; it seemed that electrical loss occurred.The catheter was replaced and the procedure was performed without further issues.However, returned device analysis found obstructed irrigation ports.The obstruction was suspected to be dried saline; however, the obstruction had not been located during analysis.During returned device analysis, the device passed all electrical testing.There were no electrical shorts or opens; all electrodes, sensor, and thermocouple resistance measurements were within specification.The steering knob and tension control knob functioned properly on both the lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Ablation was attempted; however, an "occlusion detected" error occurred immediately after the pump was started.Ablation was performed on the bench without irrigation connected, and the device was found within specification.The handle was cut open to inspect for irrigation leaks; no evidence of leaks was found.A syringe filled with water was then connected to the luer fitting.While applying pressure to the plunger, due to an obstruction in the lumen somewhere along its length, no fluid leaked into the handle cavity or exited the irrigation ports at the distal end.Water was injected into each lumen channel while removing sections of lumen along the entire length or the shaft; the obstruction was isolated to the distal end/tip; however, the obstruction could not be located during analysis.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8293707
Report Number2134265-2019-00645
Device Sequence Number13957690
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public08714729848684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2021
Device Model NumberM004PM96200
Device Catalogue Number86493
Device Lot Number0022371866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date01/31/2019
Patient Sequence Number1
Patient Weight70